Oklahoma, 2009

Tornadoes and Flooding in Oklahoma, April 25 to 26, 2009

April 25 to 26, 2009 · NWS OUN · 77 events in 14 counties and zones

Thunderstorms developed ahead of a dry line, and then ahead of a cold front by late afternoon. Very large hail up to baseball size was reported at several locations.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
77

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Thunderstorms developed ahead of a dry line, and then ahead of a cold front by late afternoon. Very large hail up to baseball size was reported at several locations. Later in the evening, the low-level jet developed, increasing wind shear and making the environment more conducive for tornadoes. Low-level rotation became more common with the thunderstorms, with a couple of storms over north central Oklahoma producing tornadoes. Damage was reported in the northern Enid and Hillsdale areas, but no significant injuries were reported. The storms moved northeast into Kansas after midnight.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 25, 1:45 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 25, 1:45 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
245 PM CDT SAT APR 25 2009

.DISCUSSION...
STATIONARY FRONT...EXTENDING FROM JUST SOUTH OF ANTELOPE HILLS OF
NORTHWEST ROGER MILLS COUNTY...NORTHEAST TO NEAR CHEROKEE...WILL
BE FOCUS FOR STRONG/SEVERE STORMS THROUGH THE EVENING. THIS FRONT
EXPECTED TO LIFT NORTHWARD THIS EVENING...SO LOCATIONS THAT ARE
NOW WELL NORTH OF FRONT ARE STILL UNDER SEVERE WEATHER THREAT
LATER THIS EVENING AS FRONT LIFTS NORTH. BASED ON SATELLITE/RADAR
- TRIPLE POINT TRYING TO SET UP NEAR CLARENDON TEXAS. INITIATION THIS
AFTERNOON WILL LIKELY BE IN SEVERAL SPOTS...FROM SOUTHERN KANSAS
DOWN THE FRONT...AND ALSO NEAR TRIPLE POINT. CURRENTLY...MOST OF
THE CONVERGENCE IS ALONG COLD FRONT...BUT EXPECTED TO INCREASE
ALONG DRY LINE OVER THE NEXT COUPLE OF HOURS.

AS FAR AS SUNDAY GOES...SOMEWHAT DEPENDENT ON WHAT HAPPENS TO
TONIGHT AND WHICH MODEL YOU PREFER. GFS LOOKS A LITTLE MORE
VOLATILE WHILE THE NAM APPEARS TO HAVE WEAKER CAP WITH STRONG
LARGE SCALE LIFT...WHICH WOULD LEAD TO A LOT OF STORMS AND
POSSIBLY LARGE THUNDERSTORMS CLUSTERS...AS OPPOSED TO MORE
DISCRETE STORMS. HOWEVER...LCLS WILL BE LOW AND LOWER/DEEP SHEAR
IMPRESSIVE ON BOTH MODELS...SO SEVERE WEATHER THREAT APPEARS
SIGNIFICANT.

WITH WESTERN TROUGH AND FRONTAL BOUNDARY MAKING PASSES AT
REGION... DAY TO DAY CHANCES FOR STRONG-SEVERE WEATHER WILL
CONTINUE THROUGH MUCH OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  76  63  72 /  40  60  70  60
HOBART OK         63  78  62  77 /  40  60  50  40
WICHITA FALLS TX  69  79  67  78 /  30  50  60  60
GAGE OK           53  78  56  70 /  40  60  40  20
PONCA CITY OK     63  76  64  68 /  60  60  80  50
DURANT OK         67  77  67  76 /  20  20  60  70

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

25/11
Hazardous weather outlook, Apr 25, 1:05 PM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
205 PM CDT SAT APR 25 2009

OKZ004>048-050>052-TXZ083>090-261000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
205 PM CDT SAT APR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS... WITH A SLIGHT
RISK SURROUNDING THE MODERATE RISK.

LOCATION...
THE MODERATE RISK AREA IS TO THE WEST OF A LINE FROM BLACKWELL AND
KINGFISHER... TO LAWTON OKLAHOMA... TO VERNON AND GOODLETT TEXAS...
AND THEN EAST OF A BUFFALO TO ARNETT OKLAHOMA LINE. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS SURROUNDING THE MODERATE RISK
AREA TO THE WEST OF A LINE FROM STILLWATER TO OKLAHOMA CITY TO
WICHITA FALLS AND ARCHER CITY TEXAS... AND INCLUDING FAR NORTHWEST
OKLAHOMA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH 1 AM.

IMPACTS...
THE PRIMARY SEVERE WEATHER CONCERN WILL BE HAIL TO THE SIZE OF
BASEBALLS AND WIND GUSTS TO 75 MPH. TORNADOES WILL ALSO BE
POSSIBLE...PRIMARILY IN THE MODERATE RISK AREA.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL EARLY SUNDAY MORNING.

DISCUSSION...
A COLD FRONT WILL SLOW DOWN AND STALL THIS AFTERNOON...FROM
WEST-CENTRAL OKLAHOMA...NORTHEASTWARD INTO NORTH-CENTRAL OKLAHOMA. A
DRY LINE WILL INTERSECT THE FRONT IN THE EAST-CENTRAL TEXAS
PANHANDLE AND EXTEND SOUTH ACROSS THE EASTERN TEXAS PANHANDLE.

BY LATE AFTERNOON... SURFACE HEATING COULD WEAKEN THE CAP
SUFFICIENTLY SUCH THAT THUNDERSTORMS MAY FORM ALONG THE DRY LINE AND
COLD FRONT. INSTABILITY AND SHEAR WILL BE MORE THAN SUFFICIENT FOR
THE DEVELOPMENT OF ORGANIZED SEVERE STORMS. SUPERCELLS ARE EXPECTED
ALONG BOTH BOUNDARIES...ALTHOUGH THE STRONGEST STORMS ARE EXPECTED
TO DEVELOP ALONG THE DRY LINE. LARGE HAIL WILL BE THE PRIMARY
THREAT...WITH VERY DAMAGING WIND GUSTS ALSO POSSIBLE. TORNADOES WILL
BE POSSIBLE AS WELL...ESPECIALLY NEAR AND EAST OF THE COLD FRONT AND
DRY LINE INTERSECTION. LOW-LEVEL SHEAR IS EXPECTED TO BECOME MOST
FAVORABLE FOR TORNADO DEVELOPMENT DURING THE EARLY EVENING.

LATE TONIGHT...THUNDERSTORMS ALONG THE COLD FRONT ARE EXPECTED TO
FORM A COMPLEX AND MOVE ACROSS KANSAS AND NORTHERN PORTIONS OF
OKLAHOMA. LARGE HAIL WILL CONTINUE TO BE A THREAT TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 500 AM CDT SUNDAY APR 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
A PROLONGED PERIOD OF ACTIVE WEATHER FOR THE SOUTHERN PLAINS...
INCLUDING THE POTENTIAL FOR SEVERE THUNDERSTORMS AND FLOODING
RAIN... WILL BEGIN THIS WEEKEND AND CONTINUE WELL INTO NEXT WEEK.
GULF MOISTURE RETURN INTO THE SOUTHERN PLAINS WILL CONTINUE THROUGH
EARLY NEXT WEEK. A DRY LINE WILL REMAIN IN THE AREA OF WEST TEXAS
THROUGH THE WEEKEND. A COLD FRONT IS FORECAST TO REMAIN IN OR NEAR
THE OKLAHOMA AND NORTH TEXAS AREA FROM SUNDAY THROUGH THE MIDDLE OF
NEXT WEEK. ALL OF THIS WILL TAKE PLACE BENEATH A STRONG AND
PERSISTENT SOUTHWESTERLY FLOW ALOFT... WHICH WILL FEATURE SEVERAL
EMBEDDED DISTURBANCES. MOISTURE... INSTABILITY... AND VERTICAL WIND
PROFILES WILL BE FAVORABLE FOR MULTIPLE ROUNDS OF STRONG TO SEVERE
THUNDERSTORMS FROM SUNDAY THROUGH WEDNESDAY.

OTHER HAZARDOUS WEATHER...
HEAVY RAIN COULD LEAD TO FLOODING BY NEXT WEEK... INCLUDING AN
INCREASING POTENTIAL FOR MAINSTEM RIVER FLOODING BY MIDWEEK.
WIDESPREAD RAINFALL TOTALS OF 2 TO 4 INCHES ARE LIKELY BETWEEN THIS
WEEKEND AND NEXT WEDNESDAY. LOCAL TOTALS GREATER THAN 5 INCHES WILL
BE POSSIBLE.

STRONG SOUTH WINDS ARE EXPECTED TO CONTINUE ON SUNDAY. SUSTAINED
WINDS NEAR 30 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SUNDAY.

TAYLOR/MAXWELL

In the hours before

Special weather statement, Apr 25, 3:31 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
431 PM CDT SAT APR 25 2009

OKZ010-252145-
WOODWARD OK-
431 PM CDT SAT APR 25 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF MUTUAL AT 431
PM CDT...MOVING NORTHEAST AT 25 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
Special weather statement, Apr 25, 3:32 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
432 PM CDT SAT APR 25 2009

OKZ021-034-252145-
BECKHAM OK-GREER OK-
432 PM CDT SAT APR 25 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND GREER COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF BRINKMAN AT 432 PM
CDT...MOVING NORTHEAST AT 25 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
Special weather statement, Apr 25, 3:36 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
436 PM CDT SAT APR 25 2009

OKZ007-252200-
GRANT OK-
436 PM CDT SAT APR 25 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF RENFROW AT 437 PM
CDT...MOVING NORTHEAST AT 25 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
Special weather statement, Apr 25, 3:44 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
444 PM CDT SAT APR 25 2009

OKZ021-022-034-252200-
BECKHAM OK-WASHITA OK-GREER OK-
444 PM CDT SAT APR 25 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND WASHITA
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF DELHI AT 444 PM
CDT...MOVING NORTHEAST AT 30 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN BECKHAM...GREER AND WASHITA COUNTIES SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

MAXWELL
Special weather statement, Apr 25, 3:50 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
450 PM CDT SAT APR 25 2009

OKZ010-252200-
WOODWARD OK-
450 PM CDT SAT APR 25 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF SHARON AT 450 PM
CDT...MOVING NORTHEAST AT 25 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. THE STORM IS CURRENTLY CAPABLE OF PRODUCING VERY HEAVY RAIN
AND SMALL HAIL.
Special weather statement, Apr 25, 4:00 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
500 PM CDT SAT APR 25 2009

OKZ021-022-252215-
BECKHAM OK-WASHITA OK-
500 PM CDT SAT APR 25 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND WASHITA
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF CARTER AT 500 PM
CDT...MOVING NORTHEAST AT 35 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN BECKHAM AND WASHITA COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

The radar

The Altus AFB radar (KFDR), 120 km away, was scanning. The volume nearest the first event began at 22:04 UTC.

Open the radar archive at this moment

Event by event

64 hail, 5 thunderstorm wind, 4 tornado, 4 flood. Local standard time, as filed.

Hail, Beckham

When
April 25, 4:05 PM CST
Where
Beckham County, 1.13 mi E of Sayre
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.300, -99.620

Hail, Beckham

When
April 25, 4:07 PM CST
Where
Beckham County, 3 mi E of Sayre
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
35.300, -99.587

Hail, Beckham

When
April 25, 4:07 PM CST
Where
Beckham County, 2 mi E of Sayre
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.300, -99.605

Hail, Grant

When
April 25, 4:24 PM CST
Where
Grant County, Nash
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
36.670, -98.050

Hail, Woodward

When
April 25, 4:27 PM CST
Where
Woodward County, 4 mi ENE of Quinlan
Measured
0.88 in hail
Reported by
Public
Coordinates
36.472, -98.984

Hail, Beckham

When
April 25, 4:28 PM CST
Where
Beckham County, 2 mi N of Elk City
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.439, -99.420

Hail, Beckham

When
April 25, 4:40 PM CST
Where
Beckham County, 4 mi N of Elk City
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
35.468, -99.420

Hail, Washita

When
April 25, 4:44 PM CST
Where
Washita County, 3 mi NW of Canute
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
35.451, -99.318

Hail, Beckham

When
April 25, 4:45 PM CST
Where
Beckham County, 2 mi N of Elk City
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
35.439, -99.420

Hail, Roger Mills

When
April 25, 4:47 PM CST
Where
Roger Mills County, Hammon
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.630, -99.380

Hail, Roger Mills

When
April 25, 4:53 PM CST
Where
Roger Mills County, 6.91 mi S of Hammon
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
35.530, -99.380

Hail, Greer

When
April 25, 5:07 PM CST
Where
Greer County, 5 mi SW of Mangum
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
34.829, -99.562

Hail, Custer

When
April 25, 5:11 PM CST
Where
Custer County, 7 mi SSW of Butler
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
35.546, -99.238

Hail, Woods

When
April 25, 5:11 PM CST
Where
Woods County, 16 mi SE of Waynoka
Measured
0.75 in hail
Reported by
Public
Coordinates
36.426, -98.676

Hail, Custer

When
April 25, 5:12 PM CST
Where
Custer County, 3.19 mi WNW of Foss Res Dam
Measured
2.96 in hail
Reported by
NWS Employee
Coordinates
35.552, -99.245

Hail, Washita

When
April 25, 5:13 PM CST
Where
Washita County, 1 mi N of Foss
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
35.474, -99.170

Hail, Custer

When
April 25, 5:13 PM CST
Where
Custer County, 5 mi S of Butler
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.568, -99.190

Hail, Custer

When
April 25, 5:15 PM CST
Where
Custer County, 4.5 mi W of Foss Res Dam
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
35.540, -99.270

Hail, Custer

When
April 25, 5:20 PM CST
Where
Custer County, 6 mi WSW of Stafford
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
35.507, -99.219

Hail, Custer

When
April 25, 5:21 PM CST
Where
Custer County, 4 mi S of Butler
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.582, -99.190

Hail, Custer

When
April 25, 5:25 PM CST
Where
Custer County, 5 mi S of Butler
Measured
2.5 in hail
Reported by
NWS Employee
Coordinates
35.568, -99.190

Hail, Custer

When
April 25, 5:25 PM CST
Where
Custer County, 2 mi W of Butler
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
35.640, -99.226

Hail, Grant

When
April 25, 5:30 PM CST
Where
Grant County, Jefferson
Measured
0.75 in hail
Reported by
Public
Coordinates
36.720, -97.790

Hail, Greer

When
April 25, 5:38 PM CST
Where
Greer County, 5 mi N of Mangum
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
34.952, -99.500

Hail, Greer

When
April 25, 5:40 PM CST
Where
Greer County, 6 mi N of Mangum
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
34.967, -99.500

Hail, Greer

When
April 25, 5:48 PM CST
Where
Greer County, 6 mi N of Mangum
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
34.967, -99.500

Hail, Grant

When
April 25, 5:55 PM CST
Where
Grant County, Pond Creek
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
36.670, -97.800

Hail, Grant

When
April 25, 5:55 PM CST
Where
Grant County, Jefferson
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
36.720, -97.790

Hail, Harmon

When
April 25, 6:09 PM CST
Where
Harmon County, 4.18 mi N of Madge
Measured
1.75 in hail
Reported by
Public
Coordinates
34.960, -99.950

Hail, Washita

When
April 25, 6:10 PM CST
Where
Washita County, 1 mi S of Foss
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
35.446, -99.170

Hail, Beckham

When
April 25, 6:20 PM CST
Where
Beckham County, 5 mi S of Carter
Measured
0.88 in hail
Reported by
Public
Coordinates
35.148, -99.500

Hail, Washita

When
April 25, 6:24 PM CST
Where
Washita County, 6.44 mi NNW of Bessie
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.470, -99.020

Hail, Dewey

When
April 25, 6:25 PM CST
Where
Dewey County, 1 mi S of Vici
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
36.136, -99.300

Hail, Custer

When
April 25, 6:30 PM CST
Where
Custer County, 9 mi W of Thomas
Measured
1.25 in hail
Reported by
Public
Coordinates
35.750, -98.910

Hail, Grant

When
April 25, 6:45 PM CST
Where
Grant County, 6.08 mi E of Renfrow
Measured
0.88 in hail
Reported by
Public
Coordinates
36.920, -97.550

Hail, Custer

When
April 25, 7:03 PM CST
Where
Custer County, Custer City
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
35.660, -98.880

Hail, Washita

When
April 25, 7:08 PM CST
Where
Washita County, Dill City
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
35.280, -99.130

Hail, Dewey

When
April 25, 7:10 PM CST
Where
Dewey County, 5 mi SW of Camargo
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
35.969, -99.353

Hail, Dewey

When
April 25, 7:15 PM CST
Where
Dewey County, 2.07 mi S of Camargo
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.990, -99.290

Hail, Washita

When
April 25, 7:23 PM CST
Where
Washita County, Cordell
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.290, -98.990

Hail, Grant

When
April 25, 7:29 PM CST
Where
Grant County, 4 mi W of Pond Creek
Measured
0.75 in hail
Reported by
Public
Coordinates
36.670, -97.872

Hail, Dewey

When
April 25, 7:30 PM CST
Where
Dewey County, 7 mi SSW of Cestos
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.046, -99.138

Hail, Washita

When
April 25, 7:54 PM CST
Where
Washita County, 3 mi W of Dill City
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.280, -99.183

Hail, Washita

When
April 25, 7:54 PM CST
Where
Washita County, 5 mi S of Burns Flat
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
35.288, -99.180

Hail, Washita

When
April 25, 8:00 PM CST
Where
Washita County, 4 mi S of Burns Flat
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.302, -99.180

Hail, Dewey

When
April 25, 8:20 PM CST
Where
Dewey County, Seiling
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.150, -98.920

Hail, Blaine

When
April 25, 8:25 PM CST
Where
Blaine County, Longdale
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
36.130, -98.550

Hail, Washita

When
April 25, 8:29 PM CST
Where
Washita County, 1.78 mi SE of Bessie
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.360, -98.970

Hail, Washita

When
April 25, 8:30 PM CST
Where
Washita County, 4.5 mi E of Foss
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.460, -99.090

Hail, Kay

When
April 25, 8:35 PM CST
Where
Kay County, 3 mi W of Blackwell
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.800, -97.334

Hail, Custer

When
April 25, 8:44 PM CST
Where
Custer County, Clinton
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
35.510, -98.970

Hail, Kay

When
April 25, 8:47 PM CST
Where
Kay County, Ponca City
Measured
0.75 in hail
Reported by
Public
Coordinates
36.700, -97.080

Thunderstorm Wind, Garfield

When
April 25, 8:57 PM CST
Where
Garfield County, 3.74 mi WNW of North Enid
Measured
75 kt (86 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
36.466, -97.929

A downburst occurred at Chisholm High School on the northwest side of Enid causing damage at the football field, baseball field and another building. The scoreboard at the football field was broken off of its support and was blown and bounced to mid-field. Some of the outfield wall panels of the baseball field were damaged. A building between the football field and baseball field had the southeast corner of the roof peeled up, and also suffered some wall damage on the west side of the building.

Hail, Garfield

When
April 25, 9:02 PM CST
Where
Garfield County, Enid
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
36.400, -97.880

Tornado, Garfield

When
April 25, 9:10 PM CST to 9:15 PM CST
Where
Garfield County, 0.79 mi SW of North Enid to 0.77 mi N of North Enid
Rating
EF2
Path length
1.5 mi
Path width
30 yd
Reported by
NWS Storm Survey
Coordinates
36.432, -97.880

The tornado touched down near the expo center in the northwest side of Enid. The southwest corner of the roof of the expo center was removed, and numerous trailers, trees and signs were damaged. The tornado moved north-northeast from the expo center into a neighborhood causing destroying or causing significant damage to a number of trailers, and significant damage to a metal building and trees along with some roof damage to other homes. The tornado then moved into a neighborhood on the west side of the city of North Enid damaging home roofs. The last observed damage was as the tornado crossed Phillips Avenue just east of Highway 81.

Hail, Major

When
April 25, 9:32 PM CST
Where
Major County, Fairview
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
36.270, -98.480

Tornado, Garfield

When
April 25, 9:42 PM CST to 9:46 PM CST
Where
Garfield County, 3.31 mi SE of Kremlin to 2.72 mi ESE of Kremlin
Rating
EF2
Path length
1.25 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
36.516, -97.788

This tornado occurred mainly over open farmland, except for one house about 2.5 miles southeast of Kremlin that suffered significant damage, including the removal of the roof.

Thunderstorm Wind, Garfield

When
April 25, 9:59 PM CST
Where
Garfield County, 4.39 mi WNW of Hunter
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.580, -97.735

Thunderstorm winds caused significant damage to trees and a barn.

Hail, Blaine

When
April 25, 10:00 PM CST
Where
Blaine County, Watonga
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.850, -98.410

Thunderstorm Wind, Blaine

When
April 25, 10:15 PM CST
Where
Blaine County, 7 mi W of Watonga
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.850, -98.535

Thunderstorm Wind, Grant

When
April 25, 10:15 PM CST to 10:35 PM CST
Where
Grant County, 1 mi SW of Medford
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
36.800, -97.743

Three wind gusts ranging from 60 to 69 mph were measured from 1120 to 1135 pm.

Hail, Major

When
April 25, 10:35 PM CST
Where
Major County, Fairview
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
36.270, -98.480

Hail, Woods

When
April 25, 11:03 PM CST
Where
Woods County, 5 mi S of Alva
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
36.728, -98.670

Tornado, Garfield

When
April 25, 11:50 PM CST to April 26, 12:08 AM CST
Where
Garfield County, 2.68 mi N of Carrier to 2.14 mi NNE of Hillsdale
Rating
EF1
Path length
6 mi
Path width
75 yd
Reported by
NWS Storm Survey
Coordinates
36.519, -98.020

The tornado began about 3 miles south and 1 mile west of Hillsdale where a barn was destroyed just west of state highway 132. The tornado moved north-northeast through open farmland until it moved into an area southeast and east of Hillsdale where trees were damaged. Barns were damaged about one-half mile east of Hillsdale, with additional tree damage and damage to a house observed north-northeast of Hillsdale.

Hail, Garfield

When
April 25, 11:58 PM CST
Where
Garfield County, 3.14 mi S of Carrier
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
36.435, -98.016

Hail, Garfield

When
April 26, 12:04 AM CST
Where
Garfield County, Carrier
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.480, -98.020

Thunderstorm Wind, Garfield

When
April 26, 12:20 AM CST
Where
Garfield County, 2.51 mi ENE of Carrier
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
36.491, -97.977

A pole barn was destroyed by severe thunderstorm winds from the east.

Hail, Garfield

When
April 26, 12:25 AM CST
Where
Garfield County, 3 mi ESE of Hillsdale
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.543, -97.940

Tornado, Garfield

When
April 26, 12:39 AM CST to 12:50 AM CST
Where
Garfield County, 2.04 mi W of Kremlin to 0.82 mi WNW of Kremlin
Rating
EF1
Path length
1.5 mi
Path width
500 yd
Reported by
NWS Storm Survey
Coordinates
36.548, -97.867

A large tornado was observed by storm chasers from KWTV for over 10 minutes. Fortunately, this tornado mostly moved through open farmland with only isolated damage observed between 1 mile and 2 miles west of Kremlin. A barn was destroyed, power poles were damaged, and some roof damage to a house were observed between Kremlin and US-81.

Hail, Grant

When
April 26, 1:42 AM CST
Where
Grant County, 1 mi N of Lamont
Measured
4.25 in hail
Reported by
Broadcast Media
Coordinates
36.705, -97.560

The hail report was relayed by KWTV-9.

Hail, Grant

When
April 26, 1:48 AM CST
Where
Grant County, Lamont
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.690, -97.560

The hail report was relayed by the Blackwell emergency manager.

Hail, Kay

When
April 26, 1:48 AM CST
Where
Kay County, 8 mi W of Tonkawa
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.680, -97.454

Flood, Kay

When
April 26, 2:15 AM CST
Where
Kay County, Blackwell to 1.85 mi NE of Blackwell
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.800, -97.280

Up to two feet of water was reported on roadways in the town of Blackwell.

Flood, Kay

When
April 26, 2:15 AM CST to 4:15 AM CST
Where
Kay County, 1.49 mi NNW of Braman to 2.99 mi NNW of Braman
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.940, -97.340

US 177 was flooded near the exit to Interstate 35.

Hail, Kay

When
April 26, 2:20 AM CST
Where
Kay County, Tonkawa
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.680, -97.310

Flood, Major

When
April 26, 4:00 AM CST to 6:00 AM CST
Where
Major County, Orienta to 0.13 mi S of Orienta
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.360, -98.470

US Highway 412 was closed from Orienta to its Junction with US Highway 281 south of Waynoka.

Flood, Garfield

When
April 26, 8:25 AM CST to 10:25 AM CST
Where
Garfield County, Lahoma to 4.55 mi SSE of Lahoma
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.390, -98.090

Water is the over Highway 412 east of Lahoma.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2009Every state in 2009This day in weather historyThe tornado archive for Oklahoma, 2009Warnings in Oklahoma, April 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 165712, 165713, 165714, 165715, 165716, 165717, 165718, 165719, 165720, 165721, 165722, 165723, 165724, 165815, 168275, 165725, 165726, 165727, 165729, 165730, 165732, 165733, 165734, 165736, 165737, 165740, 165741, 165742, 165743, 165744, 165746, 165747, 165749, 165751, 165752, 165818, 165755, 165756, 165757, 165758, and more.